Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Convergence of sequences of semigroups of nonlinear operators with an application to gas kinetics

Author: Thomas G. Kurtz
Journal: Trans. Amer. Math. Soc. 186 (1973), 259-272
MSC: Primary 47H15
Erratum: Trans. Amer. Math. Soc. 209 (1975), 442.
MathSciNet review: 0336482
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${A_1},{A_2}, \cdots$ be dissipative sets that generate semigroups of nonlinear contractions ${T_1}(t),{T_2}(t) \cdots$ Conditions are given on $\{ {A_n}\}$ which imply the existence of a limiting semigroup T(t). The results include types of convergence besides strong convergence. As an application, it is shown that solutions of the pair of equations \[ {u_t} = - \alpha {u_x} + {\alpha ^2}({v^2} - {u^2})\] and \[ {v_t} = \alpha {v_x} + {\alpha ^2}({u^2} - {v^2}),\] $\alpha$ a constant, approximate the solutions of \[ {u_t} = 1/4({d^2}/d{x^2}) \log u\] as $\alpha$ goes to infinity.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47H15

Retrieve articles in all journals with MSC: 47H15

Additional Information

Keywords: Nonlinear semigroups, approximation, gas kinetics
Article copyright: © Copyright 1973 American Mathematical Society